MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2015OS
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Purulent Discharge (1812); Emotional Changes (1831); Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Scar Tissue (2060); Hernia (2240); Discomfort (2330); Obstruction/Occlusion (2422); Abdominal Distention (2601); Fluid Discharge (2686); Constipation (3274); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of ventral incisional hernia.It was reported that after implant, the patient experienced purulent discharge, pain, infection, adhered to bowel, recurrence, adhesions, inflammation, mental pain, permanent physical scarring, defective device, permanent impairment, suffering, loss of enjoyment of life.Post-operative patient treatment included bowel resection and mesh removal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of ventral incisional hernia.It was reported that after inlay implant, the patient experienced foreign body reaction, dystrophic bone, reactive changes, drainage from umbilicus, purulent discharge, pain, infection, adhered to bowel, recurrence, adhesions, inflammation, mental pain, permanent physical scarring, defective device, permanent impairment, suffering, and loss of enjoyment of life.Post-operative patient treatment included hospital admission, small bowel resection with anastomosis, enterorrhaphy x2, lysis of adhesions, revision of abdominal scar, serosal denudation, and mesh removal.
 
Additional Manufacturer Narrative
Additional info: a4, b5, b7, h6 (patient codes, ime e2402: "dystrophic bone").Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of ventral incisional hernia.It was reported that after inlay implant, the patient experienced obstruction, bloating, constipation, discomfort, foreign body reaction, dystrophic bone, reactive changes, drainage from umbilicus, purulent discharge, pain, infection, adhered to bowel, recurrence, adhesions, inflammation, mental pain, permanent physical scarring, defective device, permanent impairment, suffering, and loss of enjoyment of life.Post-operative patient treatment included exploratory laparotomy, peritoneal lavage, hospital admission,small bowel resection with anastomosis, enterorrhaphy x2, lysis of adhesions, revision of abdominal scar, serosal denudation, and mesh removal.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
8200 coral sea st ne
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14578568
Report Number9615742-2022-00502
Device Sequence Number12306437
Product Code FTL
UDI-Device Identifier10884521190467
UDI-Public10884521190467
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model NumberSYM2015OS
Device Catalogue NumberSYM2015OS
Device Lot NumberPNL0136X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer01/03/2024
04/17/2024
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date01/13/2024
04/23/2024
Date Device Manufactured11/25/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other; Disability;
Patient SexMale
Patient Weight126 KG